Alert archive / Iowa / Flash Flood Watches in 2013

Flash Flood Watch 4, NWS La Crosse, WI

June 13, 2013Floyd County, Iowa

NWS La Crosse, WI issued this flash flood watch at Jun 13, 2013, 12:32 AM CDT for Floyd County, Iowa. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2013, 12:32 AM CDT (05:32 UTC)
Expired
Jun 13, 2013, 10:17 AM CDT
In force
10 hr
Issued by
NWS La Crosse, WI
Flood severity
None

County Floyd County, IA

The radar

The La Crosse radar (KARX), 154 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WGUS63 KARX 130532
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1232 AM CDT THU JUN 13 2013

...POTENTIAL FLASH FLOODING ALONG THE SHELL ROCK RIVER...

.HEAVY RAINFALL FROM WEDNESDAY HAS RESULTED IN RAPID RISES ALONG
THE SHELL ROCK RIVER IN NORTHEAST IOWA. EMERGENCY MANAGEMENT HAS
REPORTED THAT THE LEVEE AT NORA SPRINGS IS IN THREAT OF FAILURE.
IF THIS HAPPENS...FLASH FLOODING WOULD OCCUR...AND COULD BE
SIGNIFICANT AT THE CITY OF ROCKFORD.

IAZ018-131345-
/O.NEW.KARX.FF.A.0004.130613T0532Z-130614T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-
INCLUDING THE CITY OF...CHARLES CITY
1232 AM CDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA... 
  INCLUDING THE FOLLOWING AREA...FLOYD. 

* THROUGH THIS EVENING

* THE LEVEE ON THE SHELL ROCK RIVER AT NORA SPRINGS COULD FAIL. IF
  IT DOES...FLASH FLOODING WOULD OCCUR DOWN STREAM. THE CITY OF
  ROCKFORD WOULD EXPERIENCE SIGNIFICANT FLOODING IF THIS
  TRANSPIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RIECK
4 follow-up statements
061 
WGUS63 KARX 130745
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
245 AM CDT THU JUN 13 2013

...POTENTIAL FLASH FLOODING ALONG THE SHELL ROCK RIVER...

.HEAVY RAINFALL FROM YESTERDAY HAS RESULTED IN RAPID RISES ALONG
THE SHELL ROCK RIVER IN NORTHEAST IOWA. EMERGENCY MANAGEMENT HAS
REPORTED THAT THE LEVEE AT NORA SPRINGS IS IN THREAT OF FAILURE.
IF THIS HAPPENS...FLASH FLOODING WOULD OCCUR...AND COULD BE
SIGNIFICANT AT THE CITY OF ROCKFORD. AS OF 230 AM...FLOYD COUNTY
EMERGENCY MANAGEMENT REPORTS THAT THE WATER APPEARS TO BE HOLDING
STEADY FOR THE TIME BEING AT NORA SPRINGS...BUT THAT WATER IS
GRADUALLY RISING DOWNSTREAM IN ROCKFORD.

IAZ018-131545-
/O.CON.KARX.FF.A.0004.000000T0000Z-130614T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-
INCLUDING THE CITY OF...CHARLES CITY
245 AM CDT THU JUN 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREA...FLOYD. 

* THROUGH THIS EVENING

* THE LEVEE ON THE SHELL ROCK RIVER AT NORA SPRINGS COULD FAIL. 
  IF IT DOES...FLASH FLOODING WOULD OCCUR DOWN STREAM. THE CITY 
  OF ROCKFORD WOULD EXPERIENCE SIGNIFICANT FLOODING IF THIS 
  TRANSPIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HALBACH
805 
WGUS63 KARX 130940
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
440 AM CDT THU JUN 13 2013

...POTENTIAL FOR FLASH FLOODING ALONG THE SHELL ROCK RIVER...

.HEAVY RAINFALL FROM YESTERDAY HAS RESULTED IN RAPID RISES ALONG
THE SHELL ROCK RIVER IN NORTHEAST IOWA. EMERGENCY MANAGEMENT HAS
REPORTED THAT THE LEVEE AT NORA SPRINGS IS IN THREAT OF
FAILURE...BUT IS HOLDING STEADY AT THE MOMENT. IF THE LEVEE
BECOMES COMPROMISED...FLASH FLOODING WOULD OCCUR AND COULD BE
SIGNIFICANT AT THE CITY OF ROCKFORD. AS OF 430 AM...FLOYD COUNTY
EMERGENCY MANAGEMENT REPORTS THAT THE WATER APPEARS TO BE HOLDING
STEADY FOR THE TIME BEING AT NORA SPRINGS...BUT THAT WATER IS
GRADUALLY RISING DOWNSTREAM IN ROCKFORD. RIVER GAUGES ALONG THE
SHELL ROCK RIVER SUGGEST THAT THE RIVER HAS CRESTED AND IS
STARTING TO DROP. UNTIL THE HIGH WATERS RECEED...WILL KEEP THE
WATCH GOING.

IAZ018-131745-
/O.CON.KARX.FF.A.0004.000000T0000Z-130614T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-
INCLUDING THE CITY OF...CHARLES CITY
440 AM CDT THU JUN 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREA...FLOYD. 

* THROUGH THIS EVENING

* THE LEVEE ON THE SHELL ROCK RIVER AT NORA SPRINGS COULD FAIL. 
  IF IT DOES...FLASH FLOODING WOULD OCCUR DOWN STREAM. THE CITY 
  OF ROCKFORD WOULD EXPERIENCE SIGNIFICANT FLOODING IF THIS 
  TRANSPIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HALBACH
457 
WGUS63 KARX 131104
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
604 AM CDT THU JUN 13 2013

...POTENTIAL FOR FLASH FLOODING ALONG THE SHELL ROCK RIVER...

.HEAVY RAINFALL FROM YESTERDAY HAS RESULTED IN RAPID RISES ALONG
THE SHELL ROCK RIVER IN NORTHEAST IOWA. EMERGENCY MANAGEMENT HAS
REPORTED THAT THE LEVEE AT NORA SPRINGS IS IN THREAT OF FAILURE...
BUT IS HOLDING STEADY AT THE MOMENT. IF THE LEVEE BECOMES
COMPROMISED...FLASH FLOODING WOULD OCCUR AND COULD BE SIGNIFICANT
AT THE CITY OF ROCKFORD. AS OF 600 AM...FLOYD COUNTY EMERGENCY
MANAGEMENT REPORTS THAT THE WATER APPEARS TO BE HOLDING STEADY AT
NORA SPRINGS...BUT THAT WATER IS GRADUALLY RISING DOWNSTREAM IN
ROCKFORD. RIVER GAUGES ALONG THE SHELL ROCK RIVER SUGGEST THAT THE
RIVER HAS CRESTED UPSTREAM FROM NORA SPRINGS AND IS STARTING TO
DROP. 

IAZ018-131915-
/O.CON.KARX.FF.A.0004.000000T0000Z-130614T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-
INCLUDING THE CITY OF...CHARLES CITY
604 AM CDT THU JUN 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREA...FLOYD. 

* THROUGH THIS EVENING

* THE LEVEE ON THE SHELL ROCK RIVER AT NORA SPRINGS COULD FAIL. 
  IF IT DOES...FLASH FLOODING WOULD OCCUR DOWN STREAM. THE CITY 
  OF ROCKFORD WOULD EXPERIENCE SIGNIFICANT FLOODING IF THIS 
  TRANSPIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HALBACH
291 
WGUS63 KARX 131517
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1017 AM CDT THU JUN 13 2013

...FLASH FLOOD WATCH CANCELED FOR THE SHELL ROCK RIVER AREA...

.HEAVY RAINFALL LAST NIGHT LED TO HIGH WATER AND FLOODING ALONG
THE SHELL ROCK RIVER...AND WATER WAS OVERTOPPING THE SPILLWAY
LEVEE IN NORA SPRINGS. WATER LEVELS HAVE NOW RECEDED SOMEWHAT...
AND WATER IS NO LONGER GOING OVER THIS LEVEE STRUCTURE.

THE SPILLWAY LEVEE HAS OPERATED EXACTLY AS DESIGNED...AND DOES NOT
APPEAR TO HAVE SUFFERED ANY DAMAGE. IT IS NO LONGER IN DANGER OF
FAILURE...SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED.


IAZ018-131630-
/O.CAN.KARX.FF.A.0004.000000T0000Z-130614T0000Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD-
INCLUDING THE CITY OF...CHARLES CITY
1017 AM CDT THU JUN 13 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA HAS
BEEN CANCELLED. HIGH WATER AND MINOR FLOODING WILL CONTINUE TO
OCCUR ALONG THE SHELL ROCK RIVER FROM NORA SPRINGS...DOWNSTREAM
THROUGH ROCKFORD AND MARBLE ROCK. HOWEVER...THERE IS NO LONGER ANY
THREAT FOR A LEVEE FAILURE WHICH WOULD RESULT IN FLASH FLOODING. 

THE SPILLWAY LEVEE IN NORA SPRINGS HAS OPERATED EXACTLY AS
DESIGNED...AND DOES NOT APPEAR TO HAVE SUFFERED ANY DAMAGE. IT IS
NO LONGER IN DANGER OF FAILURE...SO THE FLASH FLOOD WATCH HAS BEEN
CANCELED.

SEE THE LATEST FLOOD WARNINGS FOR FURTHER UPDATES ON THE RIVER
FLOODING CONCERNS.

$$

MW

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 10:30 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 12, 10:30 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1030 PM CDT WED JUN 12 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013

AT 3 PM...WATER VAPOR IMAGERY AND VAD WIND PROFILERS SHOW A
STRONG NEGATIVELY TITLED TROUGH MOVING EAST OUT OF EASTERN SOUTH
DAKOTA. THE RAP HAS AN ANOMALOUSLY STRONG PV ANOMALY EXTENDING
DOWN TO 500 MB. A 850 MB TROUGH IS CURRENTLY MOVING THROUGH THE
WESTERN PORTIONS OF THE FORECAST AREA. MEANWHILE A 700 MB TROUGH
WAS LOCATED ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW
SHOWERS HAVE DEVELOPED ACROSS NORTHEAST IOWA AND NEAR LA CROSSE.
MEANWHILE FURTHER TO THE NORTH...A BAND OF SHOWERS AND
THUNDERSTORMS IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB
FRONTOGENESIS.

BOTH THE RAP AND GFS SHOW THAT THE VERY STRONG PV ANOMALY WILL
MOVE EAST SOUTHEAST THROUGH THE FORECAST AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING. AS IT APPROACHES...WE EXPECT TO RAPID
ASCENT TAKE PLACE ACROSS THE AREA WITHIN THE NEXT 2 HOURS. THE
LAPS IS SHOWING A LOW OVER EAST-CENTRAL IOWA. HOWEVER LOOKING AT
THE WIND FIELDS AND THE APPROACHING PV ANOMALY EXPECT THAT THE
ACTUAL LOW OVER NORTH-CENTRAL IOWA WILL BECOME THE PRIMARY SURFACE
LOW. WITH THIS IN MIND...EXPECT THE WARM FRONT TO POTENTIALLY LIFT
A BIT FURTHER NORTH THIS AFTERNOON. POSSIBLY AS FAR NORTH AS THE
INTERSTATE 90 CORRIDOR. REGARDLESS OF THE SURFACE LOW...THE 0-6KM
SHEAR IS FAVORABLE FOR THE DEVELOPMENT OF RIGHT-MOVING SUPERCELLS
ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. THE 0-1 KM HELICITY
IS FAVORABLE ALONG THE WARM FRONT FOR THE DEVELOPMENT OF STRONG
TORNADOES ESPECIALLY ACROSS FAYETTE AND CLAYTON COUNTIES IN
NORTHEAST IOWA AND GRANT COUNTY IN SOUTHWEST WISCONSIN. THE HRRR
CONTINUES TO GENERATE QUITE A FEW SUPERCELLS ALONG AND SOUTH OF
INTERSTATE 90 BETWEEN 12.19Z AND 13.02Z. ALSO EXPECT TO SEE LARGE
HAIL /DUE TO THE FAT CAPE/...DAMAGING WINDS /DCAPES OVER
1000 J/KG/...AND VERY EFFICIENT RAIN PRODUCERS /1.8 PRECIPITABLE
WATER AND WARM CLOUD DEPTHS OVER 4 KM/.

AS THE COLD POOLS EVOLVE LATE THIS AFTERNOON AND EARLY EVENING...
EXPECT A LINE OF STORMS WILL DEVELOP SOMEWHERE ALONG AND EAST OF
THE MISSISSIPPI RIVER. THIS LINE WILL THEN MOVE QUICKLY EAST AS A
DERECHO THROUGH SOUTHERN WISCONSIN...NORTHERN ILLINOIS...
INDIANA...OHIO...AND POSSIBLY SOUTHWEST LOWER MICHIGAN.

IN THE WAKE OF THIS PV ANOMALY...EXPECT HIGH PRESSURE TO QUICKLY
BUILD ACROSS THE AREA. THIS WILL PROVIDE DRY WEATHER FOR LATE
TONIGHT AND THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE
LOWER AND MID 70S.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013

ON FRIDAY AFTERNOON AND NIGHT...THE 850 MB MOISTURE TRANSPORT WILL
RAPIDLY INCREASE ACROSS THE FORECAST AREA AS A SHORTWAVE TROUGH
ROUNDS THE UPPER LEVEL RIDGE. THE LOW LEVEL JET WILL BRING 1 TO
2K J/KG MU CAPE INTO THE FORECAST AREA. WHILE THE 0-6 KM SHEAR IS
NOT SUFFICIENT FOR SUPERCELLS...THE 0-3 KM SHEAR DOES SUGGEST THE
POTENTIAL FOR SOME ISOLATED AREAS OF DAMAGING WINDS. WITH WARM
CLOUD LAYER DEPTHS ABOVE 4 KM AND PRECIPITABLE WATER VALUES UP TO
1.6 INCHES...THE STORMS WILL HIGHLY EFFICIENT AT PRODUCING RAIN...
THUS...WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR SOME
LOCALIZED FLOODING ON FRIDAY NIGHT.

ON SATURDAY NIGHT AND SUNDAY...THE MODELS SHOW THAT A MESOSCALE
CONVECTIVE COMPLEX WILL DEVELOP OVER SOUTH DAKOTA AND NEBRASKA.
THIS SYSTEM LOOKS LIKE IT WILL TRACK WILL MAINLY AFFECT AREAS
SOUTH OF THE INTERSTATE 90 CORRIDOR. WITH THE 0-6KM SHEAR LESS
THAN 40 KNOTS...NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME.

BEYOND THIS TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE
TIMING AND POSITION SHORT WAVE TROUGHS THROUGH THE REGION...THUS
JUST STAYED WITH THE ALL BLEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1030 PM CDT WED JUN 12 2013

SHOWERS AND STORMS HAVE SHIFTED SOUTH/SOUTHEAST OF KRST/KLSE AND
HIGH PRESSURE HAS STARTED TO BUILD IN FROM THE NORTHERN PLAINS. HIGH
CLOUDS WILL FILTER OUT OVERNIGHT...WITH BUFKIT SOUNDINGS SUGGESTING
AFTERNOON CU DEVELOPMENT FOR THU. CONDITIONS SHOULD STAY VFR.

&&

.HYDROLOGY...
ISSUED AT 314 PM CDT WED JUN 12 2013

WITH HIGH PRECIPITABLE WATER VALUES AND WARM CLOUD LAYER DEPTHS
ABOVE 4 KM...THE STORMS THIS AFTERNOON AND EVENING AND ON FRIDAY
NIGHT WILL VERY EFFICIENT RAIN PRODUCERS. AS A RESULT...THERE IS
SOME CONCERN THAT THERE COULD BE SOME LOCALIZED FLASH FLOODING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM....BOYNE
AVIATION.....RIECK
HYDROLOGY....BOYNE
Hazardous weather outlook, Jun 12, 9:35 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
935 PM CDT WED JUN 12 2013

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-131000-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
935 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...WESTERN AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE
TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-131000-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
935 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS EXIT SOUTH BY MIDNIGHT. BRIEF HEAVY
RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING...AND LIGHTNING
ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE
TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

In the hours before

Local storm report, Jun 12, 7:54 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
754 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     CHARLES CITY            43.07N 92.68W
06/12/2013                   FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD REPORTED TREES DOWN IN THE
            CITY OF CHARLES CITY AT 1264 OCEAN AVENUE

&&

DTJ
Special weather statement, Jun 12, 8:08 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 PM CDT WED JUN 12 2013

WIZ061-130215-
GRANT-
808 PM CDT WED JUN 12 2013

AT 805 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOCK
AND DAM 11...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
SINSINAWA...HAZEL GREEN AND CUBA CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

ZT
Local storm report, Jun 12, 8:20 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND GST     NORA SPRINGS            43.14N 93.01W
06/12/2013  M59 MPH          FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD MEASURED A WIND GUST OF 59
            MILES PER HOUR NEAR NORA SPRINGS

&&

DTJ
Local storm report, Jun 12, 8:25 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     NORA SPRINGS            43.14N 93.01W
06/12/2013                   FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD REPORTS NUMEROUS TREES AND
            POWER LINES DOWN

&&

DTJ
Local storm report, Jun 12, 8:27 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             KIELER                  42.58N 90.60W
06/12/2013  E0.25 INCH       GRANT              WI   TRAINED SPOTTER

&&

WETENKAMP
Local storm report, Jun 12, 9:09 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
909 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FUNNEL CLOUD     GUTTENBERG              42.79N 91.10W
06/12/2013                   CLAYTON            IA   LAW ENFORCEMENT

0422 PM     HEAVY RAIN       OELWEIN                 42.68N 91.91W
06/12/2013  M1.50 INCH       FAYETTE            IA   FIRE DEPT/RESCUE

0429 PM     TSTM WND GST     PORT ANDREW             43.21N 90.57W
06/12/2013  E60.00 MPH       RICHLAND           WI   AMATEUR RADIO

0508 PM     FLOOD            BOSCOBEL                43.14N 90.70W
06/12/2013                   GRANT              WI   TRAINED SPOTTER

            STREET FLOODING IN PARTS OF THE VILLAGE

0610 PM     HAIL             5 S WHALAN              43.66N 91.93W
06/12/2013  E1.75 INCH       FILLMORE           MN   PUBLIC

0725 PM     TSTM WND DMG     CHARLES CITY            43.07N 92.68W
06/12/2013                   FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD REPORTED TREES DOWN IN THE
            CITY OF CHARLES CITY AT 1264 OCEAN AVENUE

0811 PM     TSTM WND GST     NORA SPRINGS            43.14N 93.01W
06/12/2013  M59.00 MPH       FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD MEASURED A WIND GUST OF 59
            MILES PER HOUR NEAR NORA SPRINGS

0818 PM     HAIL             ORAN                    42.70N 92.07W
06/12/2013  E1.00 INCH       FAYETTE            IA   EMERGENCY MNGR

0822 PM     HAIL             KIELER                  42.58N 90.60W
06/12/2013  E0.25 INCH       GRANT              WI   TRAINED SPOTTER

0822 PM     TSTM WND DMG     NORA SPRINGS            43.14N 93.01W
06/12/2013                   FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD REPORTS NUMEROUS TREES AND
            POWER LINES DOWN

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningARXFayette62 min
Jun 12, 8:15 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell60 min
Jun 12, 8:16 PM CDTAreal Flood AdvisoryARXFloyd, Mitchell74 min
Jun 12, 8:41 PM CDTFlash Flood WarningARXFloyd, Mitchell3 hr
Jun 13, 6:49 AM CDTRiver Flood WarningARXFloyd39 hr
Jun 13, 10:06 AM CDTAreal Flood WarningARXChickasaw, Floyd23 hr
Jun 13, 11:07 AM CDTRiver Flood WarningARXClayton62 hr

Nearby

Flash Flood Watches in Iowa, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.